I’m back. I think the last time I posted I was just getting adjusted to tegretol. Well, it’s been a trip through hell and back, but I’m here.
I landed at a new pdoc last September after I transferred with my company and couldn’t find a pdoc soon enough to refill my klonopin. Yes, klonopin, the worst drug ever.
I went to the hospital, got a pdoc appointment the next day & so began the hell of being prescribed the wrong meds and trusting a doctor that seemed more concerned about billing as many patients as possible than helping people recover.
I was in a depersonalized state when this started, but I didn’t know what it was. My dr put me on 400 mg tegretol and 1 mg klonopin. I instantly turned into a hungry zombie. Slowly the zombie fog lifted then autoimmune symptoms cropped up. Hair was falling out in clumps and handfuls. Skin was cracking and bleeding. Eczema everywhere. Dermatologist misdiagnosed me with dermatomyositis which scared me to death. I was told I may have lupus. No energy. Legs bleeding from scratching. And my 5 minute a session once a month pdoc kept me on tegretol and added 150mg lithium for depression. He transferred me to his private IOP. That was a cluster. The secretary was screwing up my appointments. I’d go and wait for counseling but the counselor was over booked so three hours later, I’d leave without seeing the counselor. The counselor made everything worse because she kept trying to get me to dig around my past trauma (which FYI every human being has), and it only made my anxiety and depersonalization worse. On all these meds I was rapid cycling, working very scattered and confused, taking on side work, becoming hypomanic and committing to something only to have panic attacks and flee.
Finally, after the IOP secretary gave me a card with an appointment date for two weeks later than she actually wrote on the calendar, I had to wait two more weeks to see my pdoc...yeah, that was the last straw.
I finally reached out to trusted friends with connections from their nursing jobs to get an appointment with a well respected pdoc. I just saw him. Keep in mind the past two weeks I’ve been rapid cycling and depersonalized and riddled with panic. I stopped taking tegretol and lithium because I just got worse. Oh did I mention last pdoc put me on doxepin for sleep? Wtf. It made me feel like a drugged, dirt hangover crawling out of my skin. Pdocs-stop giving rapid cycling bipolar patients antidepressants!!
so here I am. Just saw new pdoc. He prescribed 25mg seroquel to sleep and stop random paranoia when I’m hypo. Gabapebtin at my request to heal my broken brain. Started on lamictal again which actually works for me and kept me on .5mg of klonopin. I’m seeing him once a week until we get me stabilized and ready to wean off klonopin. He instantly said my dizziness, confusion, scattered thinking, and dream like experiences were dissociation caused by severe anxiety and I’m highly sensitive and react paradoxically to medication.
also, his office was very calming. I was the only patient there and when I left, another walked in. He saw me for over 30 minutes.
my last pdoc literally had over 100 patients in his waiting room at all times. Standing room only. Lines around the corner to pay copays. Then he ran the IOP and would see 50 plus patients a night and also did rounds at a local hospital. Oh and he drove a 150k Mercedes. Hmm.
all in all, I’m here. Seroquel knocked me out. I freaked myself out last night because I woke up around 3 am and my leg and arm were stiff in the air. Like I tried to get out of bed and just fell asleep again. I do like gabapebtin so far. Lamictal is fine I just need to titrate up.
in all of this I’m concerned about my job. I’m an architect and the pressure cracked me up. Also, I’ve worked hard for years to fix my finances and buy a house. Of course, I finally did it and close on my house in a week. Great time to have a nervous breakdown. Because that’s what happened. My brain and central nervous system are fried and I just want to feel normal.
Hello, I’m new here and I was browsing through a couple threads on symptoms I have but I seem to have a lot of unexplained things that I’m not sure if it’s related to Lamictal or not. BP II.
I’ve been on it for 11 years, I think I started at 100mg, wasn’t working so I went up to 200mg. I was there for years but started feeling like I wasn’t as under control and was upped to 300mg and I started experiencing anxiety and panic attacks at that level (could have been my job too, idk). I was prescribed Wellbutrin and immediately started displaying signs of tardive dyskinesia. Excessive lip smacking, facial contortions and the shakes. My pdoc was a bit alarmed and suggested I stop taking the Wellbutrin immediately. The symptoms seemed to stop. I was bumped up to 400mg
In the past 2 years or so, I’ve felt it’s become more and more difficult to concentrate on work, almost dyslexic type of comphrension, difficulty finding the right words.
I was a straight A student and I have several college degrees in science subjects. So I mean I’m relatively intelligent so to speak and I sometimes feel so stupid I can’t ever believe that was me.
If I don’t take my Lamictal every 24 hours like clockwork, I start to feel sick. I shake and feel nauseous almost like a drug withdrawal. I told my pdoc and she said it was a mental dependency because it’s not addictive.
I’m light sensitive, horrible migraines and have increasingly frequent panic attacks. I take Klonopin 1mg 2x a day and Ambien 5mg a day (for 10 years).
When I drink alcohol, I get those symptoms of tardive dyskensia again. So I rarely do. Klonopin helps to stop it.
I’m a 36 yr old female.
thanks for reading
In January of this year I woke up with a panic attack completely out of the blue. Despite several episodes of anxiety and depression in my 20s, my last episode was back in 2008! At that time I went through a year or so of therapy, committed to staying on 30mg of Paxil, and I never looked back. I honestly would have said I was cured! The panic attack led to a period of anxiety that lasted right through February. I upped the Paxil to 40mg and worked with a psychiatrist who suggested adding Lamictal. We started at 25mg for 2 weeks, 50mg for 2 weeks, and then 75mg. I started noticing a positive difference at about a week on 75mg. A few days later, the anxiety and depression just lifted! It was like I had my life back. For nearly a month I felt great, and believed the Lamictal must have made the difference. Unfortunately, it didn't last.
About a week ago something minor triggered anxiety in me, and again it has lasted! My psychiatrist recommended going up to 100mg of Lamictal, so I started that two days ago. My question is, does lamictal work and then wear off if it's not at the right level? Has anyone had success with an SSRI and lamictal for anxiety and depression, not related to bipolar disorder? Can anyone offer advice on how to keep the faith with these medication changes, or how to overcome anxiety? Looking for others who get it, and want to help!
I don’t know really how to talk about this or describe what’s going on but lately I’ve been really depressed and just really low except for a few occasions but after that I slip back down into this depression. Often I get very stressed or anxious over multiple things or sometimes I’ll just be really upset or sad and I want to cry so bad but I can’t. I just really want to cry and I’m not trying to hold it back but something is and it’s such a difficult thing and I don’t know why it happens. I feel weird saying that I want to cry but it just feels so good but whenever I need to I can’t.
Just started Depakote 200 mg 5 days ago. Started getting really depressed and anxious on it right away and it’s only getting worse.
Anyone else experienced this? Does it get better with time? Thinking it might be a start-up side effect, but i worry it’s going to continue.
A lot of drugs in the same class have made me depressed in the past. Lamotrigine, lyrica, gabapentin, trileptal...